Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2000, 9:58 AM EST for Wayne County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 9:58 AM EST (14:58 UTC)
- Expired
- Apr 20, 2000, 10:45 AM EST
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:10 AM EST | Thunderstorm Wind 50 E | Hagerstown, IN | Trees were knocked down across Jerry Myers Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS51 KILN 201458 SVRILN INC177-201545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1058 AM EDT (958 AM EST) THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN EAST CENTRAL INDIANA. * UNTIL 1045 AM EST (1145 AM EDT) * AT 955 AM EST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF RICHMOND... MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAGERSTOWN AT 1003 AM EST . GREENS FORK AT 1008 AM EST . ECONOMY AT 1009 AM EST . FOUNTAIN CITY AT 1016 AM EST . WHITEWATER AT 1020 AM EST . DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:25 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 20, 8:25 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 925 AM EDT THU APR 20 2000 UPPER AIR PATTERN SHOWS VIGOROUS TROF DIGGING INTO MISSOURI. TROF PROGGED TO MOVE SLOWLY TO PENNSYLVANIA BY FRIDAY EVENING. STRONG SFC LOW IS NOW CENTERED OVER SOUTHEAST IOWA. WARM FRONT EXTENDING TO NORTHERN OHIO FROM THE LOW IS BEGINNING TO CAUSE US PROBLEMS (SEE LATEST SWOMCD). SCATTERED STRONG TO SEVERE STORMS OVER INDIANA ALONG WARM FRONT (WITH A FEW MORE TSRA EXTENDING SOUTH INTO KENTUCKY) ARE MOVING TOWARD OUR AREA WITH RADAR BEING CLOSELY MONITORED FOR POSSIBLE SVR. MODEL QPF GENERALLY GIVING EMPHASIS TO NORTHERN OHIO ALONG THETA-E GRADIENT. LATEST ETA RUN HAS PLACED MORE QPF IN WARM SECTOR OVER SOUTHWEST OHIO...WHICH SEEMS CORRECT WITH TSRA MOVING TOWARD CVG. OUR AREA WILL EXPERIENCE STORMS THAT DEVELOP AND MOVE THROUGH THE WARM SECTOR...WHILE NORTHERN OHIO ENJOYS MORE WIDESPREAD RAIN WITH ELEVATED CONVECTION ALONG THE WARM FRONT. AFTER CURRENT STORMS MOVE THROUGH...EXPECT SFC WARMING INTO 70S. MODELS SHOW MARGINAL INSTABILITY WITH LOW...BUT SHEAR FAVORABLE. LOOKS LIKE MODELS UNDERESTIMATING HIGH TEMPS...SO ACTUAL INSTABILITY WILL BE GREATER. AREA OUTLOOKED IN SLIGHT RISK. PREVIOUS SHIFT ISSUED SPS ON SITUATION. WILL BE INTERESTING TO SEE IF SQUALL LINE FORMING OVER WESTERN ILLINOIS HOLDS TOGETHER...OR IF ANOTHER FORMS AS SFC LOW APPROACHES. CURRENT FCST NEEDS NO CHANGE OTHER THAN MINOR WORDING ADJUSTMENTS. WILL ALSO UPDATE SPS. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Apr 20, 4:00 AM EST, 5 hours 58 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU APR 20 2000 ...SEVERE WEATHER POSSIBLE THIS EVENING... A COLD FRONT OVER WESTERN MISSOURI AND EASTERN OKLAHOMA THIS MORNING WILL MOVE EAST TO CENTRAL INDIANA AND KENTUCKY BY EVENING. WARM... MOIST AND UNSTABLE AIR WILL BE DRAWN NORTH INTO THE REGION. THE UNSTABLE AIR COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT. AS A RESULT OF THE UNSTABLE CONDITIONS...THE STORM PREDICTION CENTER HAS PLACE MUCH OF THE OHIO VALLEY AT RISK FOR SEVERE WEATHER THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE STRONG SURFACE WINDS AND LARGE HAIL. EMERGENCY MANAGERS MAY HAVE TO ENACT EMERGENCY PROCEDURES BY LATE THIS AFTERNOON. STORM SPOTTERS SHOULD ALSO BE PREPARED FOR ACTIVATION. .END/HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:04 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Apr 20, 4:15 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 60 min |
| Apr 20, 4:19 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 46 min |
| Apr 20, 4:28 PM EST | Severe Thunderstorm Warning | ILN | Union | 47 min |
| Apr 20, 4:50 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 50 min |
| Apr 20, 5:18 PM EST | Severe Thunderstorm Warning | ILN | Ohio | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.